Manuscripta Mathematica

, Volume 145, Issue 1–2, pp 89–110 | Cite as

Log canonical thresholds of del Pezzo surfaces in characteristic p

  • Jesus Martinez-GarciaEmail author


The global log canonical threshold of each non-singular complex del Pezzo surface was computed by Cheltsov. The proof used Kollár–Shokurov’s connectedness principle and other results relying on vanishing theorems of Kodaira type, not known to be true in finite characteristic. We compute the global log canonical threshold of non-singular del Pezzo surfaces over an algebraically closed field. We give algebraic proofs of results previously known only in characteristic 0. Instead of using of the connectedness principle we introduce a new technique based on a classification of curves of low degree. As an application we conclude that non-singular del Pezzo surfaces in finite characteristic of degree lower or equal than 4 are K-semistable.

Mathematics Subject Classification (2010)

Primary 14J45 Secondary 14G17 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abhyankar S.S.: Resolution of Singularities of Embedded Algebraic Surfaces, Pure and Applied Mathematics, vol. 24. Academic Press, New York (1966)Google Scholar
  2. 2.
    Chen, X.-X., Donaldson, S., Sun, S.: Kahler–Einstein Metrics and Stability. ArXiv e-prints (October 2012), 1210.7494Google Scholar
  3. 3.
    Cheltsov I.: Log canonical thresholds of del Pezzo surfaces. Geom. Funct. Anal. 18(4), 1118–1144 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Cheltsov, I.: Del Pezzo Surfaces and Local Inequalities. ArXiv e-prints (November 2013), 1311.5260Google Scholar
  5. 5.
    Cossart V., Piltant O.: Resolution of singularities of threefolds in positive characteristic. I. Reduction to local uniformization on Artin–Schreier and purely inseparable coverings. J. Algebra 320(3), 1051–1082 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Cossart V., Piltant O.: Resolution of singularities of threefolds in positive characteristic. II. J. Algebra 321(7), 1836–1976 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Cheltsov I., Park J., Shramov C.: Exceptional del Pezzo hypersurfaces. J. Geom. Anal. 20(4), 787–816 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Cheltsov I.A., Shramov K.A.: Log-canonical thresholds for nonsingular Fano threefolds. Uspekhi Mat. Nauk 63(5(383)), 73–180 (2008)CrossRefMathSciNetGoogle Scholar
  9. 9.
    Demailly, J.-P., Hiep Pham, H.: A Sharp Lower Bound for the Log Canonical Threshold. ArXiv e-prints (January 2012), 1201.4086Google Scholar
  10. 10.
    Hartshorne R.: Algebraic Geometry, Graduate Texts in Mathematics, vol. 52. Springer, New York (1977)Google Scholar
  11. 11.
    Kollár, J.: Singularities of pairs. In: Algebraic Geometry—Santa Cruz 1995, volume 62 of Proceedings of the Symposia Pure Mathematics, pp. 221–287. American Mathematical Society , Providence, RI (1997)Google Scholar
  12. 12.
    Kosta, D.: Del Pezzo surfaces with Du Val singularities. PhD thesis, University of Edinburgh (2009)Google Scholar
  13. 13.
    Manin, Y.I.: Cubic forms, volume 4 of North-Holland Mathematical Library, 2nd edn. North-Holland Publishing Co., Amsterdam (1986), Algebra, geometry, arithmetic, Translated from the Russian by M. HazewinkelGoogle Scholar
  14. 14.
    Martinez-Garcia, J.: Dynamic Alpha-Invariants of del Pezzo Surfaces with Boundary. PhD thesis. The University of Edinburgh (2013)Google Scholar
  15. 15.
    Odaka, Y.: The GIT stability of polarized varieties via discrepancy. Ann. Math. 177(2), 645–661 (2013)Google Scholar
  16. 16.
    Odaka Y., Sano Y.: Alpha invariant and K-stability of \({\mathbb{Q}}\)-Fano varieties. Adv. Math. 229(5), 2818–2834 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Park J.: Birational maps of del Pezzo fibrations. J. Reine Angew. Math. 538, 213–221 (2001)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Park J., Won J.: Log-canonical thresholds on del Pezzo surfaces of degrees \({\geq 2}\) . Nagoya Math. J. 200, 1–26 (2010)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Tian G.: On Kähler–Einstein metrics on certain Kähler manifolds with C 1(M) > 0. Invent. Math. 89(2), 225–246 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Tian G.: Kähler–Einstein metrics with positive scalar curvature. Invent. Math. 130(1), 1–37 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Tian, G.: K-stability and Kähler–Einstein metrics, ArXiv e-prints (November 2012), 1211.4669Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of MathematicsJohns Hopkins UniversityBaltimoreUSA

Personalised recommendations